Improving Holm's procedure using pairwise dependencies

Sanat K. Sarkar, Yiyong Fu, Wenge Guo

Research output: Contribution to journalArticlepeer-review

5 Scopus citations


Seneta & Chen (2005) tightened the familywise error rate control of Holm's procedure by sharpening its critical values using pairwise dependencies of the p-values. In this paper we further sharpen these critical values in the case where the distribution functions of the pairwise maxima of null p-values are convex, a property shown to hold in some applications of Holm's procedure. The newer critical values are uniformly larger, providing tighter familywise error rate control than the approach of Seneta & Chen (2005), significantly so under high pairwise positive dependencies. The critical values can be further improved under exchangeable null p-values.

Original languageEnglish (US)
Pages (from-to)237-243
Number of pages7
Issue number1
StatePublished - Jan 1 2015

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • General Mathematics
  • Agricultural and Biological Sciences (miscellaneous)
  • General Agricultural and Biological Sciences
  • Statistics, Probability and Uncertainty
  • Applied Mathematics


  • Convexity
  • Familywise error rate
  • Kounias inequality
  • Multiple testing


Dive into the research topics of 'Improving Holm's procedure using pairwise dependencies'. Together they form a unique fingerprint.

Cite this